Hail, Holt
- When
- June 19, 8:30 PM CST
- Where
- Holt County, 9.04 mi N of Stuart
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 42.730, -99.110
Thunderstorms developed during the early afternoon hours over the northern Nebraska Panhandle. These storms tracked east along a cold front into the late afternoon and evening hours across northern Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms developed during the early afternoon hours over the northern Nebraska Panhandle. These storms tracked east along a cold front into the late afternoon and evening hours across northern Nebraska. Severe thunderstorms were reported with hail up to 3 inches in diameter in northern Garden county and thunderstorm wind gusts of 80 to 90 MPH in Holt county. Numerous trees were reported down in O'Neill and portions of northern Holt county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 19, 5:23 PM CST, 3 hours 7 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 623 PM CDT Sun Jun 19 2022 .SHORT TERM...(This evening through Monday night) Issued at 252 PM CDT Sun Jun 19 2022 An upper trough will advance slowly east across the Great Basin tonight through Monday. Monsoonal moisture will be drawn northward across the central High Plains. Bufkit soundings across the western Sandhills shows PWATs over one inch, with an inverted-V type sounding. Deep mixing shown up to 600MB, with a moistening sounding above. Mid-level flow is fairly modest near 30kts. Any storms which track north-northeast would pose a damaging wind threat. A marginal risk for a few severe storms containing damaging winds across the northwest Sandhills, mainly west of Cody through Lisco. Hot temperatures will linger into Monday across the southeastern half of the forecast area. A cold front will move into the northwest during the day. Highs will range from the upper 90s to near 100 southeast, to 85 to 90 northwest. Heat indexes up to 100 again expected Monday across the eastern counties, so have extended the Heat Advisory for the east. Thunderstorm chances Monday afternoon into Monday night. Initial develop should occur mid afternoon just ahead of the surface trough (near North Platte through O'Neill), where higher dewpoints in the mid 50s to near 60 exist. Then, near and behind the advancing cold front late Monday afternoon and evening. A few strong toy severe storms are possible across north central into central NE, where mid level flow will increase to 40kts and SBCAPEs to range to near 1200 J/kg. Activity will diminish by late evening as the cold front advances through the forecast area. .LONG TERM...(Tuesday through Sunday) Issued at 252 PM CDT Sun Jun 19 2022 The surface front will stall out across central KS on Tuesday. A dry and warm day expected, with highs from 5 to 15 degrees cooler than Monday from around 80 far northwest, to the upper 80s far southeast. The surface front will begin to lift north Tuesday night and Wednesday, with low POPs across the southern half of the area. The upper ridge will remain centered over the Southern Plains through Friday, with fairly zonal flow across the Northern and Central Plains. This will keep at least a slight chance for thunderstorms for portions of the area for Thursday and Friday as well. Warming back up Thursday through Saturday, back into the 90s. The upper ridge does not appear it will build in as strongly, and will be followed by an upper trough dropping south from Canada into the northern U.S next weekend and seasonable highs in the 80s by next Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 621 PM CDT Sun Jun 19 2022 For the KLBF and KVTN terminals tonight and Monday morning, expect gusty southerly winds of 15 to 25 KTS for the remainder of tonight into Monday morning. Low level wind shear will be possible overnight with wind speeds approaching 45 KTS at 2000 FT AGL. Isolated thunderstorms will be possible after 21z Monday at the KVTN terminal. Will handle this with a VCTS group for now as thunderstorms are expected to be isolated in nature. && .CLIMATE... Issued at 252 PM CDT Sun Jun 19 2022 Location Monday forecast Daily record (year) North Platte 99 103 (1952) Valentine 94 103 (1956) Broken Bow 99 101 (1952,68) Imperial 98 100 (1953) && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ005- 006-008-009-022-025-026-035>037-056>059-069>071. Heat Advisory until 7 PM CDT Monday for NEZ007-010-027>029-038. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler CLIMATE...Roberg
Hazardous Weather Outlook National Weather Service North Platte NE 916 PM CDT Sun Jun 19 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-210230- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 916 PM CDT Sun Jun 19 2022 /816 PM MDT Sun Jun 19 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A heat advisory remains in effect tonight for locations generally east of a line from Naper to Arnold. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. There is a slight risk for severe thunderstorms Monday generally north of a line from Merriman, to Stapleton, to Broken Bow, and Ewing. South of this line to a line extending from Hay Springs, to Curtis a marginal risk for severe storms exists. At this time, the main severe threats are large hail and damaging winds. Warm, dry, and breezy conditions will create elevated to near critical fire weather conditions across much of southwest Nebraska on Monday and Tuesday, then again toward the end of the week. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Special Weather Statement
National Weather Service North Platte NE
240 PM MDT Sun Jun 19 2022
NEZ004-094-192130-
Sheridan NE-Western Cherry NE-
240 PM MDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of northwestern Cherry
and northeastern Sheridan Counties through 330 PM MDT...
At 239 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Gordon, moving north at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gordon, Clinton, Hoover Lake, Lone Butte, Irwin, Highway 27 crossing
the Niobrara River, Shell Lake State Wildlife Management Area, Rock
Hill, Bayonne and Intersection of Highway 27 and Mills Road.
This includes Highway 20 between mile markers 95 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4246 10223 4259 10241 4299 10236 4300 10179
TIME...MOT...LOC 2039Z 197DEG 34KT 4267 10225
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RobergSpecial Weather Statement
National Weather Service North Platte NE
332 PM MDT Sun Jun 19 2022
NEZ004-192215-
Sheridan NE-
332 PM MDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of southwestern
Sheridan County through 415 PM MDT...
At 331 PM MDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or 10 miles east of Alliance, moving north at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hay Springs, Krause Lake, Smith Lake State Wildlife Management Area,
Highway 250 crossing the Niobrara River, Intersection of Highway 87
and Antelope Road and Walgren Lake State Recreation Area.
This includes the following highways...
Highway 20 between mile markers 77 and 81.
Highway 250 between mile markers 28 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4254 10277 4271 10277 4263 10235 4217 10255
4217 10274 4244 10275 4244 10277 4254 10278
TIME...MOT...LOC 2131Z 187DEG 34KT 4209 10267
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RobergSpecial Weather Statement
National Weather Service North Platte NE
451 PM MDT Sun Jun 19 2022
NEZ004-094-192330-
Sheridan NE-Western Cherry NE-
451 PM MDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of northwestern Cherry
and central Sheridan Counties through 530 PM MDT...
At 451 PM MDT, Doppler radar was tracking a strong thunderstorm 23
miles southeast of Rushville, moving north at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gordon, Rushville, Merriman, White Clay, Clinton, Intersection of
Highway 87 and Craven Creek Road, Big Hill, Billys Lake, Lone Butte,
Irwin, Intersection of Highway 87 and Larabee Road, Rock Hill, Pine
Ridge, Hoover Lake, Morgan Lake, Highway 27 crossing the Niobrara
River, Smith Lake State Wildlife Management Area, Mount Maria,
Intersection of Highway 20 and Irwin Road and Highway 250 crossing
the Niobrara River.
This includes the following highways...
Highway 20 between mile markers 82 and 137.
Highway 250 between mile markers 21 and 48.
Highway 61 between mile markers 224 and 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4299 10163 4223 10205 4240 10272 4300 10257
TIME...MOT...LOC 2251Z 199DEG 31KT 4243 10220
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ButtlerThe North Platte radar (KLNX), 148 km away, was scanning. The volume nearest the first event began at 02:29 UTC.
13 hail, 7 thunderstorm wind. Local standard time, as filed.
Six to seven inch diameter tree branches down.
Thunderstorm wind gust.
Power poles down.
Broken windows on property.
Thunderstorm wind gust.
Numerous tree branches down and gutters damaged on house.
Trees down and power out in O'Neill.
Multiple trees uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2022Every state in 2022This day in weather historyWarnings in Nebraska, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034780, 1034762, 1034763, 1034764, 1034766, 1034771, 1034767, 1034765, 1034768, 1034769, 1034770, 1034772, 1034773, 1034774, 1034775, 1034776, 1034777, 1034778, 1034781, 1034779.